Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline/Zoloft side effects?

(14 Posts)
lunarx Fri 04-Feb-05 19:57:34

my GP rx'ed me Sertaline (Zoloft) 50mg this past thursday for treating PND. i was wondering if anyone else here has/or is taking this medicine and what side effects you've had as a result?

thanks

jabberwocky Fri 04-Feb-05 20:00:17

I'm on it. It has been an absolute life-saver and I say that with all seriousness. I never had any major side effects. I seem to recall some tingling or twitching in my face for a short time and it interfered with my sleeping when I took it at night.

lunarx Sun 06-Feb-05 17:14:27

jabberwocky > thanks for writing back. i'm experiencing some loss of appetite (wasn't hungry all day yesterday) and some insomnia (so i'm going to try and take my tablet in the afternoon instead of at night). thanks again

CHIEFPICKLE Sun 06-Feb-05 17:30:43

i take citalopram and for the first few weeks i was sick and suffered from nausea then I was fine. I also took it in the morning but swaped to nightime.its hard when youre sposed to eat wth them and your not hungry.they are appetite suppresents.

grumpyfrumpy Sun 06-Feb-05 17:46:07

Message withdrawn at poster's request.

lunarx Sun 06-Feb-05 19:03:57

chiefpickle > if you dont mind me asking, how long have you been on it? (& is it still suppressing your appetite?) it is really hard to try to eat when not hungry!

grumpy > thanks for the link, never thought of looking there! (even though i looked on other websites..)

jabberwocky Sun 06-Feb-05 22:09:05

lunarx , you might also try asking your dr. if you can go to half the dose for a while. That's what I did. I hope taking it earlier helps the insomnia

lunarx Mon 07-Feb-05 10:09:52

jabberwocky > i see my GP again this thursday, i am going to tell him about the side effects and see what he suggests. (he's not the most sensitive GP , when he rx'd it for me, he basically told me to ride out the side effects because its worth it) took my tablet mid-day on sunday and still had insomnia during the night. sigh... hopefully time for a nap soon...

Evesmama Mon 07-Feb-05 10:17:19

it totally took my appetite away for about a week, but came back with avengence, so watch out..have only been on for 2 weeks so still to see how well it works?

jabberwocky Mon 07-Feb-05 10:17:32

lunarx, I take mine first thing in the morning. Give that a try and then maybe some Sleepytime tea at night.

sansouci Mon 07-Feb-05 10:22:01

I tried Zoloft & put on sooo much weight. Went back to Prozac. Cut down my libido, tho. Thought I was frigid till I asked GP about side-effects. I guess he cares more about treating the depression. (poor dh!)

jabberwocky Mon 07-Feb-05 10:23:52

Hmm, no extra weight here. But, I have actually stayed on the 1/2 tablet (25 mg) as it seemed to work just as well as the whole. I have to be very careful not to skip a dose though.

MummytoSteven Mon 07-Feb-05 13:08:20

i've taken this for several months just under ten years ago. no particular problems with side effects - when the doc upped me from 50mg to 100mg it made me too dopey, so I went back down to 50 mg again.

lunarx Mon 07-Feb-05 16:01:28

i'm definitely concerned with the possibility of gaining weight from it.. will watch out for return of appetite though. - if insomnia again tonight, will take tomorrows tablet in the AM and hope of the best tomorrow night!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now